| Catalog Number |
80799 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
02/08/2024
Type of Reportable Event
Death
Event or Problem Description
In this event it is reported that a 30k fsi-pwr-1000 insert, packed broke during use and the patient swallowed the broken part.The patient was seen in the hospital, had imaging to determine location of the separated instrument, and it was retrieved in the or of the local hospital.
Additional Manufacturer Narrative
Since this event necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
Additional Manufacturer Narrative
Dhr: dhr was reviewed and everything meet specification.No deviation found.Insert did not receive.Base on investigation product was in bul.Failure mode - broken tip.Root cause - unexpected failure type.Conclusion code - unexpected failure.
Event or Problem Description
Additional information was received indicating that the patient involved in this incident died due to cardiac arrest.The patient's spouse reported that the patient died on (b)(6) 2024.The spouse reported that the patient had complications from the surgery to remove the broken piece of the device that was ingested and was in and out of the hospital many times since the surgery.The spouse alleges, "i cannot begin to express to you the extreme pain and stress this has caused him, so much to the point he couldn¿t take it any longer.¿.